MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Model Number 2205E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device lot #: an invalid lot # of 19066086 was provided by the initial reporter.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the vial access device experienced defective/damaged tubing and was involved with chemo exposure.The chemotherapy drugs damaged the skin mucosa, but does not specify whether medical intervention/treatment was applied as a result.The following information was provided by the initial reporter: the patient was treated in the interventional oncology department of their hospital because of nasal cavity cancer.At 9:00 am on (b)(6) 2020, in order to ensure the patient's treatment effect, the nurse used this infusion connector to prepare the patient with chemotherapy drugs.Suddenly the infusion connector was broke and could not continue, and at that time, there was an overflow of chemotherapy drugs, which had damage to the skin mucosa.In order to protect the patient¿s treatment time and effect, the nurse had to replace the infusion connector and reconfigure the medicine to ensure that the patient can be treated normally, but there are big risks.If the nurse does not respond in time, it will inevitably result in the patient not being treated on time.In addition, chemotherapy drugs are strictly regulated.They are harmful to the skin.The nurses are equipped with gloves.However, the overflow happened during the process of drug configuration will cause the uncertainty of configuration ratio, which will make the patient worse, and the consequences are unimaginable.This is a medical device adverse event that may cause serious injury to the patient.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 11/5/2020.H.6.Investigation: a 2205e china sample was received for investigation; no packaging was received with the sample, however the customer indicates the affected lot number to be 19066086.A visual inspection of the sample confirmed the spike component of the vial access device had broken.A closer inspection noted that the remaining broken component was slightly bent and had signs of stress.A definitive root cause for the customer's experience could not be determined, however the customer's feedback indicates the damage was identified during clinical use; in this instance it is unlikely that the damage was caused or contributed by a manufacturing process.A review of the production records for lot 19066086 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Previous investigations have indicated that damage of this nature is consistent with an angled insertion technique or a non-central positioning of the spike into the vial, this can cause issues such as damage to the spike or bung and can therefore cause or contribute to fluid leakages and/or air ingress.The spike of the vial access device is intended to be inserted at the central circle position of the rubber bung of the vial using a vertical force.
 
Event or Problem Description

Brand Name
VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10860351
Report Number9616066-2020-20363
Device Sequence Number14394329
Product Code FPA
UDI-Device Identifier27613203013868
UDI-Public27613203013868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2205E
Device Catalogue Number2205E
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;